MAUDE Adverse Event Report: KARL STORZ SE & CO. KG BIPOLAR VAPORIZATION ELECTRODE

KARL STORZ SE & CO. KG BIPOLAR VAPORIZATION ELECTRODE
Model Number 26158BE
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
The foit was reported that there was a breakage of the bipolar electrode in the first intervention.The surgical procedure was delayed for 5 minutes and the bipolar electrode was removed with forceps.No harm to patient, user or third parties reported.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: no item was sent to karl storz tuttlingen; therefore, no physical inspection of the item could be carried out.The customer has forwarded pictures in the correspondence.Based on these pictures and the customer's description, it can be concluded that this damage was caused by overloading the item.Based on our experience, this damage may have been caused by too high a force or too long a voltage spike.The corresponding ifu 97000057 ; version : v2.0 - 10/2017 points out that the instrument must be checked before and after every use.Furthermore, the device history records have been checked and found to be according to the specificationm, valid at the time of production.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
BIPOLAR VAPORIZATION ELECTRODE
Common Device Name
BIPOLAR VAPORIZATION ELECTRODE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key19730688
Report Number9610617-2024-00215
Device Sequence Number15526310
Product Code GCJ
UDI-Device Identifier04048551094204
UDI-Public04048551094204
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K951986
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26158BE
Device Catalogue Number26158BE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer08/21/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown